Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Undergone chemotherapy for lymphoma. On amoxycillan for cold. Suffering from throbbing ear. Guidance?

I had 24 weeks chemotherapy for a likely b call lymphoma which finished in Jan this year, I then took a chesty cold about 3 weeks ago and had a course of amoxycillan which appeared to clear it. I went to hospital for 2 weeks for review tests for m y condition and now am back about a week. After a few days back I got the cold again and just now have a swollen and throbbing left ear....what should I do?
Asked On : Sun, 28 Apr 2013
Answers:  2 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,   ,  
General & Family Physician 's  Response
Hi welcome to Health care magic forum.
Thanks for calling H.C.M.Forum.
You have got lymphoma, and got chemotherapy completed in january. You had cold attack 3 weeks ago, Used amoxycillin , got cured and again there is recurance along with throbbing ear pain.
The first one is common cold, and the second appears to be due to secondary bacterial infection, over the second viral infection.there is also a possibility of metastasis due to lymphoma.
I advise you to consult an E.N.T.surgeon for diagnosis and treatment. You may need to have M.R.I.throat swab besides other routine tests for confirmation.
Wishing for a quick and complete recovery.
Best regards.
Answered: Sun, 28 Apr 2013
I find this answer helpful
Ayurveda Specialist Dr. D.P.Bura's  Response
Hi, Thanks for your query, A warm compress. Placing a warm, moist washcloth over the affected ear may lessen pain.
Pain medication. Your doctor may advise the use of over-the-counter acetaminophen (Tylenol, others) or ibuprofen (Motrin IB, Advil, others) to relieve pain. Use the drugs as directed on the label. Use caution when giving aspirin to children or teenagers. Because aspirin has been linked with Reye's syndrome, use caution when giving aspirin to children or teenagers. Although aspirin is approved for use in children older than age 2, children and teenagers recovering from chickenpox or flu-like symptoms should never take aspirin. Talk to your doctor if you have concerns.
Eardrops. Prescription eardrops, such as antipyrine-benzocaine-glycerin (Aurodex), may provide additional pain relief for those whose ear drums are intact (not torn or perforated). To administer drops to your child, warm the bottle by placing it in warm water. Put the recommended dose in your child's ear while he or she lies on a flat surface with the infected ear facing up. Benzocaine has been linked to a rare but serious, sometimes deadly, condition that decreases the amount of oxygen that the blood can carry. Don't use benzocaine in children younger than age 2 without supervision from a health care professional, as this age group has been the most affected. If you're an adult, never use more than the recommended dose of benzocaine and consider talking with your doctor.
Regards, dr.d.p.
Answered: Sun, 28 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor